#SANCAWedgeGardens #addiction #rehab #recovery
Today marks #InternationalOverdoseDay – the world’s largest annual campaign to end overdose, remember without stigma those who have died from overdose, and acknowledge the grief of the family and friends left behind.
One way that individuals and communities can equip themselves to prevent overdoses from occurring is by having the knowledge to respond to an overdose.
Overdoses can look different depending on the type of drug or combination of drugs that have been used. For example, a person who experiences an overdose from a drug that depresses the central nervous system (such as an opioid) may lose consciousness and stop breathing. Yet a stimulant drug overdose may lead to overheating, a cardiac event, or symptoms relating to neurotoxicity.
If you think someone is experiencing an overdose, remember that this is a medical emergency. Call for emergency assistance and then administer first aid if you can. For more information about how to recognise an overdose, click here.